I have been HIV+ since December, 1996 and was diagnozed with AIDS in
2000. I have been on the cocktail in one form or the other right from
the start. I have recently, 1 year, switched my cocktail to: Videx EC,
Norvir, Epivir and Reyataz. Ever since this last switch I have very
elevated levels of uric acid in my bloodwork which has resulted in very
painful episodes of gout. But the final straw now is that I have an
excruiting kidney stone now and I’m going in for surgery tomorrow
morning to help get it out. My question is why does my Doctor ignore me
and my cries of pain and do nothing about finding something that will
help me? I feel that the only way I can alliviate the EXTREME pain of
the gout and the kidney stone is to stop taking my meds all together.
Why should I continue putting into my body these harmful chemicals
which are causing me So much pain and my Doctors just ignore me? They
say, “well you seem to be doing good on this regemin, your t-cells are
good and your virus is undetectable, see you in 3 months”. Can you help
me open their eyes?
Response from Dr. Henry
among some of the HIV drugs you are taking can mist likely increase
uric acid levels. Allopurinol can be useful once an attack is over to
decrease uric acid levels and decrease changes for further attacks.
Depending on your treatment history/resistance picture there often is
some alternative to Videx that could be considered and discussed with
your HIV specialist. KH
This entry was posted on May 9, 2006 at 1:13 pm and is filed under HIV.
You can follow any responses to this entry through the RSS 2.0 feed.
You can leave a response, or trackback from your own site.
Im going through the change of meds thing again myself. At the moment Im on a break for another week
Like you Im finding it hard to deal with the side effects of the meds and the impact they are having on my body.